MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2535
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30532547) was used, but the physician decided to remove the coil because it was deemed an inappropriate size for the target aneurysm.The concomitant microcatheter was not removed with the coil.During the resheathing, the coil failed to be re-zipped and the introducer sheath split.There was an adequate, continuous flush through the microcatheter.There was no resistance at any time during the coil advancement through the microcatheter.Additional intervention was not required; there was no blood flow restriction / reduction as a result of the reported issue.It was reported that the procedure was successfully completed without any procedural delay.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypo-tube was observed with several kinked areas.No other damages nor anomalies were observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was observed in stretched condition under magnification.Dimensional analysis: the outer diameter (od) of the device was measured and was noted to be within specification.Hypotube od = 0.0128 inch; specification: 0.0130 + 0.0000 inch - 0.0005 inch.Functional analysis: due to the condition of the hypo-tube with the several observed kinked areas and the stretched condition of the embolic coil component, the functional test could not be conducted.A review of the manufacturing documentation associated with this lot (30532547) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the coil introducer sheath failed to re-zipped when the coil was removed due to it not being an appropriate size.The complaint device was returned for evaluation and during the visual inspection, the hypo-tube was observed kinked in several areas.The embolic coil component was observed stretched under microscopic magnification.The device dimension was measured and noted to be within specification.The condition of the device precluded it from undergoing functional testing.However, based on the condition observed, the reported issue related to the failure of the device to be resheathed was confirmed.The cause of the observed kinked condition of the hypo-tube cannot be conclusively determined.Although anomalies were observed on the embolic coil and hypo-tube, there was no evidence of a damages or anomalies on the introducer.The device was not protruding from introducer.The reported issue that the introducer sheath split was not confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that during the coil removal from the microcatheter, the coil became stretched due to inadvertent force applied.The attempt to resheath the coil may have also been a possible contributing factor to the observed stretched condition of the embolic coil component on the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil stuck inside the introducer in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30532547) was used, but the physician decided to remove the coil because it was deemed an inappropriate size for the target aneurysm.The concomitant microcatheter was not removed with the coil.During the resheathing, the coil failed to be re-zipped and the introducer sheath split.There was an adequate, continuous flush through the microcatheter.There was no resistance at any time during the coil advancement through the microcatheter.Additional intervention was not required; there was no blood flow restriction / reduction as a result of the reported issue.It was reported that the procedure was successfully completed without any procedural delay.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on (b)(6) 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to add the initial reporter phone and to make a correction to the conclusion of the initial medwatch report.E.1: initial reporter phone: (b)(6).[corrected conclusion]: coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that during the coil removal from the microcatheter, the coil became stretched due to inadvertent force applied.The attempt to resheath the coil may have also been a possible contributing factor to the observed stretched condition of the embolic coil component on the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.[corrected conclusion]: coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the stretched condition of the coil cannot be conclusively determined; however, it is possible that during the coil removal from the microcatheter, the coil became stretched due to inadvertent force applied.The attempt to resheath the coil may have also been a possible contributing factor to the observed stretched condition of the embolic coil component on the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12628205
Report Number3008114965-2021-00514
Device Sequence Number19745525
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number640CX2535
Device Catalogue Number640CX2535
Device Lot Number30532547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1